Remarks on a limiting case of hardy type inequalities

Megumi Sano, Takuya Sobukawa

Research output: Contribution to journalArticlepeer-review

Abstract

The classical Hardy inequality holds in Sobolev spaces W01, p when 1 ≤ p < N . In the limiting case where p = N , it is known that by introducing a logarithmic weight function in the Hardy potential, some inequality which is called the critical Hardy inequality holds in W01,N . In this note, in order to give an explanation of the appearance of the logarithmic function in the potential, we derive the logarithmic function from the classical Hardy inequality with best constant via some limiting procedure as p ↗ N . We show that our limiting procedure is also available for the classical Rellich inequality in second order Sobolev spaces W02, p with p ∈ (1, N2 ) and the Poincaré inequality.

Original languageEnglish
Pages (from-to)1425-1440
Number of pages16
JournalMathematical Inequalities and Applications
Volume23
Issue number4
DOIs
Publication statusPublished - 2020

Keywords

  • Extrapolation
  • Hardy inequality
  • Limiting case
  • Pointwise estimate of radial functions
  • Sobolev embedding

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'Remarks on a limiting case of hardy type inequalities'. Together they form a unique fingerprint.

Cite this